Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Aznlove

Tell me the truth please

Recommended Posts

ok im really scared of getting of tetracycline because i have heard the acne comes back..either the same amount or more ...

is this true?

also are there people out there that took antibiotics and stayed cleared after getting off? is there hope?

Share this post


Link to post
Share on other sites

I have also heard this a lot, particularly on these forums.

Each case is likely different but the general feeling is that antibiotics supress acne for a while rather than solve or cure it's presence. So when you come off things go back to 'normal' unless you have dealt with the actual core reason for your acne. i.e oily skin, stress, hormones etc.

It is possible that you will grow out of acne, or it will alleviate of it's own accord in to some extent as you get older. You may find eventually that you just do not need the antibiotics any more.

I have been on mino for a year now and I'm terrified of coming off! :D

Share this post


Link to post
Share on other sites

I think the less time you've spent taking the anitbiotics, the safer you will be from breaking out when you stop taking them. I was on Doxy for 4 weeks and had a very hard time with the side effects so I won't be taking them again (I hope). Plus, they did very little for my acne. It's best to load up on Probiotics and eat yogurt as well so your body can retain it's good bacteria. I quit Doxy five days ago and immediately started taking supplements and Probiotics and have probably seen more results from that then the whole time I've was taking Doxy. Antibiotics just help to keep it at bay, it certainly didn't make me clear.

Share this post


Link to post
Share on other sites
I have also heard this a lot, particularly on these forums.

Each case is likely different but the general feeling is that antibiotics supress acne for a while rather than solve or cure it's presence. So when you come off things go back to 'normal' unless you have dealt with the actual core reason for your acne. i.e oily skin, stress, hormones etc.

It is possible that you will grow out of acne, or it will alleviate of it's own accord in to some extent as you get older. You may find eventually that you just do not need the antibiotics any more.

This is true. It's not a cure, it's an ongoing preventative treatment.

Also, if you do go off it, then you want to take it out of your system slooowly. It seems that those who just quit it all at once do experience a very bad breakout.

Share this post


Link to post
Share on other sites

You might want to try a taper if/when you come off of antibiotics. Slowly reduce the amount you take, a week at a time. If you're taking two a day, take one a day for a week. Then one every other day for a week *seven doses*, continuing until you're on one once a week and only then discontinue. You are highly likely to get an acne 'bloom/flare' from abruptly discontinuing antibiotics. In some cases, the flare can be extremly severe, even up to and including cystic acne. I think two persons on these boards experienced such a bad flare due to discontinuing antibiotics that they had to take accutane. Please be careful.

I personally do not like the use of antibiotics for acne, particularly not for any type of acne that's less severe than SEVERE nodulo-cystic acne. There are already enough bacteria out there that are resistant to even some of the most powerful drugs so all this willy-nilly prescribing of antibiotics for acne (when antibiotics should be reserved for life-threatening situations) is simply dangerous.

Anti-inflammation is very much important in treating acne; some researchers have posited that acne develops not just because of the p. acnes bacteria but also because of the individual's own immune system reaction to the presence of the bacteria. It goes into overdrive, causing the swelling, the redness, etc that one sees in acne.

Everyone's skin has various bacteria naturally on it; the body doesn't care about it mostly unless that bacteria enters into the skin through a cut or tear; that is when the infection develops. That is another reason that rough scrubs aren't good for the facial skin particularly; the rough scrubs tear tiny holes in the skin and allow more bacteria to enter the skin, creating lesions.

Share this post


Link to post
Share on other sites

Please don't take antibiotics. There are literally thousands of other products you can try from the market, and a thousand more holistic approaches you can take. My biggest regret ever is taking things like minocycline and differin. Minocycline seriously was terrible and its USELESS....garlic gives you the same effect without all the stupid side effects.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×